Alert archive / Wisconsin / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

August 14, 2015Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Aug 14, 2015, 4:23 PM CDT for Rusk County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 4:23 PM CDT (21:23 UTC)
Expired
Aug 14, 2015, 5:15 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The Duluth radar (KDLH), 170 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS83 KMPX 142123
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT FRI AUG 14 2015
 
WIZ015-016-142215-
RUSK-BARRON-
423 PM CDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUSK AND BARRON 
COUNTIES...

AT 422 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MCKENZIE LAKE TO RADISSON...AND
MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
RICE LAKE...LADYSMITH...CUMBERLAND...BRUCE...HAUGEN...WEYERHAEUSER...
SHELDON...BARRONETT...CANTON...TONY...CONRATH AND GLEN FLORA.

THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 139 AND 152.
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4529 9094 4529 9097 4550 9208 4564 9208
      4564 9084
TIME...MOT...LOC 2122Z 346DEG 25KT 4600 9198 4576 9124 
$$

DWE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:51 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 14, 3:51 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 PM CDT FRI AUG 14 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 351 PM CDT FRI AUG 14 2015

TEMPERATURES HAVE RISEN INTO THE UPPER 80S TO LOWER 90S THIS
AFTERNOON...WITH THE HOT SPOT BEING MSP AT 94. DEW POINTS ARE A BIT
MORE VARIABLE ACROSS THE REGION RANGING FROM THE UPPER 60S TO MID
70S...ALTHOUGH THERE ARE SOME UPPER 70S IN LOCALIZED AREAS. THIS HAS
PRODUCED HEAT INDICES IN THE 90S WITH A FEW SPOTS TOUCHING 100 FROM
THE METRO WESTWARD TOWARD GLENCOE...HUTCHINSON AND LITCHFIELD.

ALSO OF NOTE THIS AFTERNOON IS CONVECTIVE DEVELOPMENT ACROSS
NORTHERN WI. THIS ACTIVITY HAS NOT MADE MUCH PROGRESS SOUTHWARD THIS
AFTERNOON...BUT COULD BUILD INTO THE LADYSMITH...RICE LAKE...AND EAU
CLAIRE AREAS LATE THIS AFTERNOON BEFORE DIMINISHING. NOT
ANTICIPATING SEVERE AT THIS TIME...BUT CANNOT RULE OUT SOME GUSTY
WINDS WITH THE STRONGER CELLS.

TEMPERATURES WILL BE SLOW TO COOL THIS EVENING WITH THE HIGH RH IN
PLACE. DEW POINTS WILL DROP SOME TONIGHT AS DRIER AIR BEGINS TO MOVE
IN FROM THE EASTERN PLAINS ON THE WESTERN PERIPHERY OF THE SURFACE
HIGH OVER THE MISSISSIPPI VALLEY. LOWS SHOULD STILL BE PRETTY
WARM...RANGING FROM THE MID 60S TO LOWER 70S.

PRECIPITABLE WATER VALUES HAVE BEEN HOVERING AROUND 1.5 INCHES TODAY
BUT THOSE ARE EXPECTED TO DROP TO AROUND AN INCH SATURDAY.
ACCOMPANYING THIS DRIER AIR WILL ALSO BE SLIGHTLY COOLER
TEMPERATURES ALOFT WITH 925 MB TEMPS FROM THE NAM AND ECMWF AROUND
+25C IN SOUTHERN MN TO +27C OVER WEST CENTRAL MN. THEREFORE...
CONDITIONS WILL IMPROVE SOME TOMORROW AND A HEAT ADVISORY WILL
LIKELY NOT BE NEEDED. WILL STILL BE WARM AND SOMEWHAT HUMID WITH
HEAT INDICES RISING INTO THE LOWER 90S BY AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 351 PM CDT FRI AUG 14 2015

A WET AND COOLER WEATHER PATTERN WILL DOMINATE THE LONG TERM
FORECAST PERIOD...WITH THE POTENTIAL FOR SEVERAL INCHES OF
PRECIPITATION AND PROLONGED HIGH TEMPERATURES IN THE 70S.

MODEL AGREEMENT IS QUITE GOOD REGARDING THE POSITION OF A FRONT
JUST WEST OF THE FORECAST AREA ON SATURDAY EVENING. THEREFORE HAVE
DECENT CONFIDENCE IN A LINE OF SHOWERS AND THUNDERSTORMS TRACKING
ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY. THERE IS NOT A LOT
OF MID/UPPER FORCING OVERNIGHT...BUT LLVL MOISTURE
CONVERGENCE/TRANSPORT APPEARS SUFFICIENT TO WARRANT LIKELY POPS.

ON SUNDAY AFTERNOON THE COLD FRONT IS FORECAST TO BE BISECTING
THE FORECAST AREA...WHICH WILL LIKELY MAKE FOR A RENEWAL OF
SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES ARE FORECAST
TO EXCEED 2 INCHES...SO MANY AREAS COULD RECEIVE A GOOD SOAKING
SUNDAY NIGHT AND MONDAY.

ANOTHER TROUGH NOSES INTO THE AREA ON MONDAY NIGHT AND TUESDAY.
ALTHOUGH CONFIDENCE ON THE TRACK OF THIS TROUGH IS LOW GIVEN THE
DISPARITY BETWEEN THE MODEL SOLUTIONS...LOOKS AS IF AT LEAST A
PORTION OF THE FORECAST AREA COULD RECEIVE ANOTHER ROUND OF
WIDESPREAD MODERATE TO HEAVY RAINFALL.

CONDITIONS LOOK TO DRY OUT TEMPORARILY FOR WEDNESDAY AND
THURSDAY...BUT YET ANOTHER SYSTEM IS PROGGED TO BRING
PRECIPITATION TOWARD THE END OF NEXT WEEK.

OVERALL COOLER TEMPERATURES ARE EXPECTED NEXT WEEK...WITH HIGHS IN
THE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1204 PM CDT FRI AUG 14 2015

VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THERE IS LITTLE
SUPPORT FOR CU DEVELOPMENT THIS AFTERNOON SO TOOK OUT THOSE FOR
THIS AFTERNOON. MAY SEE SOME PATCHY FOG DEVELOP OVER WESTERN WI
LATE TONIGHT...BUT CONFIDENCE IS LOW ENOUGH TO KEEP THE MENTION
OUT FOR NOW. WINDS WILL BACK SOUTH/SOUTHEASTERLY THOUGH THE
PERIOD AS THE RIDGE AXIS SHIFTS EAST.

KMSP...NO ADDITIONAL CONCERNS.

/OUTLOOK FOR KMSP/
SUN...VFR. TSRA LIKELY/CHC MVFR. WINDS SW 10-15 KTS.
MON...VFR. CHC OF TSRA EARLY. WINDS N 5-10 KTS.
TUE...VFR. CHC MVFR/TSRA. WINDS SE 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ060>063-068>070.

WI...NONE.
&&

SHORT TERM...BORGHOFF
LONG TERM...LS
AVIATION...BORGHOFF
Hazardous weather outlook, Aug 14, 1:49 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT FRI AUG 14 2015

MNZ060>063-068>070-151900-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
149 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. AFTERNOON
AND EARLY EVENING HEAT INDICES WILL RANGE FROM 95 TO 100 DEGREES.
THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS... PRIMARILY FOR
THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES
SATURDAY AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT
WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME...ALTHOUGH HEAVY RAINFALL COULD POSE A THREAT FOR FLOODING ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>059-064>067-073>078-082>085-091>093-WIZ023-024-
151900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-
149 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 95 TO
100 DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS...
PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES
SATURDAY AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT
WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME...ALTHOUGH HEAVY RAINFALL COULD POSE A THREAT FOR FLOODING
ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WIZ014>016-025>028-151900-
POLK-BARRON-RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
149 PM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 95 TO
100 DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS...
PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN.

NON-SEVERE ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES
SATURDAY AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT
WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME...ALTHOUGH HEAVY RAINFALL COULD POSE A THREAT FOR FLOODING
ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 14, 4:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT FRI AUG 14 2015

WIZ015-016-142215-
RUSK-BARRON-
423 PM CDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUSK AND BARRON
COUNTIES...

AT 422 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MCKENZIE LAKE TO RADISSON...AND
MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
RICE LAKE...LADYSMITH...CUMBERLAND...BRUCE...HAUGEN...WEYERHAEUSER...
SHELDON...BARRONETT...CANTON...TONY...CONRATH AND GLEN FLORA.

THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 139 AND 152.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4529 9094 4529 9097 4550 9208 4564 9208
      4564 9084
TIME...MOT...LOC 2122Z 346DEG 25KT 4600 9198 4576 9124

DWE

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:14 AM CDTHeat AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more12 hr
Aug 14, 5:15 PM CDTSpecial Weather StatementMPXBarron60 min

Nearby

Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.